MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: product recall officer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after the removal of a open-end flexi-tip ureteral catheter from the patient, it was discovered that the tip of the device was missing.The physician had to retrieve the tip.No section of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence.No adverse effects on the patient due to this occurrence have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a cystoscopy w/ bilateral retrograde pyelogram, after the removal of an open-end flexi-tip ureteral catheter from the pediatric patient, it was discovered that the tip of the device was missing.The open-end flexi-tip ureteral catheter was indwelling 5 minutes, only during the procedure.The procedure was extended less than 5 minutes to retrieve the separated piece.A flexible grasper was used to retrieve broken catheter tip.A.035¿ wire was used to place the catheter.No section of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence.No adverse effects on the patient due to this occurrence have been reported.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One open package containing an open-end flexi-tip ureteral catheter was returned for investigation in a used condition.The catheter was severed into two segments.The distal segment measured 18.3cm.The flexible tip was intact and secured at the distal tip, and the proximal end of the segment was cut in an angular direction.The proximal segment measured 50.5cm.The point of separation at the distal end was cut in an angular direction.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality controls procedures.Cook has determined sufficient controls are in place to detect this failure mode prior to distribution.The device is packaged with instructions for use, which states, ¿avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ based on the available information, cook has concluded that, while a specific cause for this occurrence cannot be identified, the separation appears to have occurred as a result of the catheter becoming cut during the procedure and is associated with user technique during the procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 27aug2020: it was reported, a cystoscopy w/ bilateral retrograde pyelogram procedure was being performed on a pediatric patient (patient age not provided).The open-end flexi-tip ureteral catheter was indwelling 5 minutes, only during the procedure.The procedure was extended less than 5 minutes to retrieve the separated piece.A flexible grasper was used to retrieve broken catheter tip.A.035 wire was used to place the catheter.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10455218
Report Number1820334-2020-01566
Device Sequence Number4060095
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)230409(10)13124697X
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number13124697X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/27/2020
09/22/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date08/28/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;